Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 106, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2002, 8:49 PM MDT for 4 counties in New Mexico. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2002, 8:49 PM MDT (02:49 UTC)
- Expired
- Jun 26, 2002, 9:45 PM MDT
- In force
- 56 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Chaves County, NM, Curry County, NM, Quay County, NM, Roosevelt County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:10 PM MDT | Hail 0.88 | Portales, NM | |
| Jun 26, 9:15 PM MDT | Thunderstorm Wind 55 E | Clovis, NM | Power lines and several poles were blown down in southwest Clovis. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 270249
SVRABQ
NMC005-009-037-041-270345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
848 PM MDT WED JUN 26 2002
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CURRY COUNTY IN EAST CENTRAL NEW MEXICO
SOUTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 945 PM MDT
* AT 844 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTH OF TEXICO TO 5
MILES NORTHWEST OF KENNA...OR FROM 11 MILES NORTHEAST OF CLOVIS TO
35 MILES SOUTHWEST OF PORTALES...MOVING SOUTHEAST AT 20 MPH.
EXPECT DAMAGING WINDS OF AT LEAST 60 MPH. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3490 10308 3458 10384 3388 10385 3338 10368
3416 10278What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM MDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM MDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED JUN 26 2002 RDG OF HIGH PRESSURE STILL DOMINATING THE WEATHER PATTERN ACROSS NEW MEXICO. HOWEVER...TODAY SEEING A MORE CONVECTION ACROSS THE WESTERN PART OF THE STATE...WHICH IS ASSOCIATED WITH SOME MID LEVEL MOISTURE MOVING INTO NEW MEXICO FROM ARIZONA. HAVE RAISED THE POPS A LITTLE FROM PREVIOUS FORECAST FOR THE WEST OF THE DIVIDE TO ACCOUNT FOR MORE TSRA ACTIVITY. WILL CONTINUE CHANCE POPS FOR EAST OF THE CENTRAL MOUNTAIN CHAIN AS ACTIVITY GETTING STARTING ONCE AGAIN TODAY...AM EXPECTING A SIMILAR SITUATION TO LAST NIGHT WHERE CONVECTION CONTINUES FOR MUCH OF THE NIGHT TIME HOURS. EAST CANYON WINDS A POSSIBILITY ALONG THE CENTRAL MOUNTAIN CHAIN TONIGHT AS SLIGHTLY COOLER AIR BEGINS TO PILE UP ON THE LEE SIDE OF THE CENTRAL MOUNTAINS. FOR TOMORROW...MORE OF THE SAME AS TODAY...HOWEVER A LITTLE LESS CONVECTION EXPECTED OVER THE WESTERN CWA. LOOKS LIKE RIDGE KEEPS ITS GRIP ON THE STATE...HOWEVER DURING THE WEEKEND WILL BEGIN TO TAKE A MORE NORTHERN MOVEMENT. WILL CONTINUE WITH POPS FOR THE DURATION OF THIS FORECAST PACKAGE...WITH HIGHER CHANCES ACROSS THE EAST IN THE MORE HUMID AIR...TAPERING OFF TO ISOLATED CHANCES WEST OF THE CONTINENTAL DIVIDE. ABQ BB 067/092 067/092 066 16223 SAF BB 056/089 057/089 056 16222 TCC BB 065/090 066/090 065 16423= .ABQ...NONE. MARTIN
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:56 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 64 min |
| Jun 26, 8:50 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 55 min |
| Jun 26, 9:50 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 55 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.